Alert archive / Arizona / Flash Flood Warnings in 1997
Flash Flood Warning 43, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 30, 1997, 12:00 PM MST for Mohave County, Arizona. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 1997, 12:00 PM MST (19:00 UTC)
- Expired
- Aug 30, 1997, 1:00 PM MST
- In force
- 60 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 301903 FFWLAS AZC015-302000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1200 PM PDT SAT AUG 30 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 100 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST ARIZONA ...EASTERN MOHAVE COUNTY AT 1200 NOON...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH HEAVY RAIN AND HAIL OVER HUALAPAI PEAK SOUTHEAST OF KINGMAN. THE STORM NEAR STATIONARY. THE RANGER AT THE COUNTY PARK REPORTED VERY HEAVY RAIN AND FREQUENT LIGHTNING TO THE NORTH OF THE PARK. THIS STORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN IN EXCESS OF ONE INCH AN HOUR AND HAIL THREE QUARTERS OF AN INCH OR LARGER. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 57 MPH ...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS HOCCURRING OR IS IMMINENT. DO NOT CAMP OR PARK YOUR VEHICLE NEAR STREAMS OR OTHER AREAS SUBJECT TO FLASH FLOODING. NEMETH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 8:47 AM MST, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 30, 8:47 AM MST, 3 hours 13 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 845 AM PDT SAT AUG 30 1997 NO CHGS PLANNED TO CURRENT FCST WITH MAIN WX CONCERNS TDA FOCUSED OVR NW AZ. UPR HIGH VCNTY TX PANHANDLE AND LOW OFF BAJA COAST CONT TO FUNNEL DEEP MSTR INTO CNTRL/ERN AZ ON ANTICYCLONIC FLOW. DEWPOINTS REMAIN VRY HIGH ALONG AN AXIS FRM THE LWR CO RVR VLY NWD TO IGM. HOWEVER...THERE HAS NOT BEEN A SIG CHG UP OR DWN IN THE DEWPOINT VALUES FRM 24 HRS AGO AND NEITHER THE YUM OR LAS VAD WIND PROFILES SHOW A DEEP SURGE (MAINLY LESS THAN 5KFT). WHAT IS DIFFERENT FRM YSDTY IS THE AMT OF MID LVL MSTR AND INSTABILITY PRESENT OVR NW AZ WHICH IS ACCOMPANIED BY A VORT IN WRN AZ VCNTY PRC. IR STLT ALREADY SHOWS CLDS DVLPG OVR MOHAVE CO SO WILL CONT TO MONITOR FOR PSBL EARLY DEVELOPMENT OF TSTMS. AS POINTED OUT BY RNO...VBG SOUNDING SHOWS MSTR FRM REMNANTS OF JIMENA CONFINED TO HIGH LVLS AND DOES NOT POSE MUCH OF A CONCERN. INTERESTING TO NOTE THAT THE APCH OF THIS HIGH LVL MSTR SIGNALS A MORE SWLY FLOW ALOFT AND IT DOES APPEAR TO BE SHUNTING THE MSTR PLUME IN AZ TO THE E. DESPITE THAT...12Z ETA LOOKS VRY BULLISH ON INCRG MSTR AND INSTABILITY INTO SRN NV SUN ON. STRENGTHENING S-SELY FLOW. WILL TAKE A CLOSER LOOK AT THAT FOR AFT PACKAGE. LAS 011. NEMETH SRN NV...NONE ERN CA...NONE NW AZ ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 12:00 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 60 min |
| Aug 30, 12:58 PM MST | Flash Flood Warning | VEF | Mohave | 62 min |
| Aug 30, 12:58 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 62 min |
| Aug 30, 1:04 PM MST | Flash Flood Warning | VEF | Mohave | 56 min |
| Aug 30, 1:04 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 56 min |
| Aug 30, 2:05 PM MST | Flash Flood Warning | VEF | Mohave | 115 min |
| Aug 30, 2:05 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 115 min |
Nearby
Flash Flood Warnings in Arizona, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.